Alert archive / Kentucky / Tornado Warnings in 2006

Tornado Warning 5, NWS Louisville, KY

January 2, 2006Jefferson County, Kentucky

NWS Louisville, KY issued this tornado warning at Jan 2, 2006, 3:20 PM EST for Jefferson County, Kentucky. It was in force for 25 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2006, 3:20 PM EST (20:20 UTC)
Expired
Jan 2, 2006, 3:45 PM EST
In force
25 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Jefferson County, KY

The radar

The Louisville radar (KLVX), 33 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 3:24 PM ESTFUNNEL CLOUDLouisville, KYROTATING FUNNEL CLOUD REPORTED BY SPOTTER NEAR VETERANS HOSPITAL.
Jan 2, 3:24 PM ESTHAIL 0.25Louisville, KYAT STANDIFORD FIELD.
Jan 2, 3:25 PM ESTTORNADOLouisville, KYPOSSIBLE TORNADO TOCUHDOWN ON CAMPGROUND ROAD. NUMEROUS REPORTS OF STRUCTURAL DAMAGE AND TREES DOWN.
Jan 2, 3:28 PM ESTHAIL 0.88Louisville, KYDIME TO NICKEL SIZE HAIL NEAR VETERANS HOSPITAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 12:59 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 022020
TORLMK
KYC111-022045-
/O.NEW.KLMK.TO.W.0005.060102T2020Z-060102T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EST MON JAN 2 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS UPGRADED TO A

* TORNADO WARNING FOR...
  JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY
  THIS INCLUDES THE CITY OF LOUISVILLE

* UNTIL 345 PM EST

* AT 318 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  LOUISVILLE...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ST. MATTHEWS BY 330 PM EST
  LYNDON AND 8 MILES NORTHWEST OF JEFFERSONTOWN BY 335 PM EST
  PROSPECT...ANCHORAGE AND 7 MILES NORTHWEST OF MIDDLETOWN BY 340 PM
  EST

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3819 8590 3807 8582 3823 8542 3837 8563
      3829 8570 3826 8577 3826 8583

$$

SCHOTT
1 follow-up statement
000 
WWUS53 KLMK 022052
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EST MON JAN 2 2006

KYC111-022102-
/O.EXP.KLMK.TO.W.0005.000000T0000Z-060102T2045Z/
JEFFERSON KY-
352 PM EST MON JAN 2 2006

...THE TORNADO WARNING FOR JEFFERSON COUNTY EXPIRED AT 345 PM EST...

THE STORMS THAT PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY.

THE NATIONAL WEATHER SERVICE RECEIVED SEVERAL REPORTS OF ROTATION 
AND HAIL...BUT NO TORNADOES OR DAMAGE HAVE BEEN REPORTED AS OF YET 
IN JEFFERSON COUNTY KENTUCKY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3819 8590 3807 8582 3823 8542 3837 8563
      3829 8570 3826 8577 3826 8583

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 2, 11:47 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 2, 11:47 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION  UPDATE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1147 AM EST MON JAN 2 2006

...SEVERE WX THREAT THROUGH EARLY EVENING...

.EARLY AFTERNOON UPDATE...

UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH AND SEVERE WORDING IN
FORECAST. THUNDERSTORMS ARE DEVELOPING RAPIDLY AHEAD OF A LINE OF
STRONG STORMS. THESE STORMS WILL CONTINUE TO DEVELOP IN VERY
UNSTABLE AIR ACROSS CENTRAL KENTUCKY. STORMS WILL REACH BOWLING
GREEN BEFORE 1 PM CST...LOUISVILLE BETWEEN 2 AND 3 PM EST AND
LEXINGTON AFTER 4 PM EST. OTHERWISE NO CHANGES TO FORECAST.

LATE MORNING UPDATE...

QUICK UPDATE TO RAISE HIGH TEMPERATURES AND ADJUST TIMING OF
THUNDERSTORMS. LINE OF THUNDERSTORMS IS MOVING ACROSS WESTERN
KENTUCKY AND WILL BE MOVING INTO LMK FAR WESTERN COUNTIES BETWEEN
17Z AND 18Z. LINE OF STORMS CONTINUES TO HOLD TOGETHER WITH STRONG
WARMING AHEAD OF THE LINE. TEMPERATURES ARE ALREADY NEAR OR AT
RECORD HIGHS FOR THIS DATE.  AIR HAS BECOME VERY UNSTABLE WITH
SURFACE BASED LIS --6 TO -8 AHEAD OF THE LINE. EXPECT LINE OF
STRONG/SEVERE STORMS TO CONTINUE TRACKING TO THE EAST REACHING
INTERSTATE 65 CORRIDOR MID AFTERNOON AND INTERSTATE 75 LATE
AFTERNOON TO EARLY EVENING. HAVE MADE MINOR ADJUSTMENTS TO TO TIMING
ON GRIDS TO REFLECT THIS.

REST OF FORECAST APPEARS ON TRACK.

SCHOLZ

PREVIOUS DISCUSSIONS...

EARLY AM UPDATE...
BULK OF THE INITIAL WARM ADVECTION PCPN HAS EXITED THE FCST AREA AS
OF 11 UTC. STILL SOME RESIDUAL -TSRA WILL REMAIN POSSIBLE EARLY THIS
MORNING AHEAD OF APPROACHING MID-LEVEL DRY SLOT. WILL LOWER POPS FOR
THE MORNING HOURS INTO THE CHANCE/SCATTERED CATEGORY.

BASED ON MSAS LIFTED INDEX FIELDS...INSTABILITY OVER THE SWRN 1/2 OF
THE CWA HAS BECOME SFC BASED...THOUGH MAGNITUDES ARE RATHER WEAK.
BEST INSTABILITY AXIS IS CLOSER TO N-S ORIENTED TROF AXIS FROM ERN
MO INTO ARKANSAS. CLUSTER OF SEVERE AND POSSIBLY TORNADIC STORMS
FORMED OVERNIGHT IN THE STL AREA CLOSE TO THE SFC LOW AND AT THE
NOSE OF THIS INSTABILITY AXIS. INSTABILITY AXIS AND SFC TROF STILL
FORECAST TO MIGRATE EWD...ALLOWING FOR A THREAT OF CONVECTIVE
REDEVELOPMENT OVER THE CWA THIS AFTN. SVR STORMS STILL A GOOD
POSSIBILITY AREA WIDE THIS AFTN (SEE PREV DISC)...BUT BASED ON WHATS
HAPPENED NEAR STL...AM CONCERNED ABOUT POTENTIAL FOR ISLTD TORNADO
NEAR THE SFC LOW TRACK...AS IT HEADS EWD INTO PARTS OF SRN INDIANA
BY 21/00 UTC. HOWEVER THE SFC LOW IS EXPECTED TO FILL SOMEWHAT BY
THEN...ALLOWING LOW LEVEL WIND FIELDS TO LESSEN...PERHAPS
DIMINISHING TORNADO POTENTIAL THERE. SOMETHING WELL CONTINUE TO
WATCH AS THE DAY PROGRESSES.

SINCE WELL SEE A PERIOD OF LITTLE/NO PCPN TODAY...AND SINCE
TEMPERATURES ARE ALREADY NEAR FCST HIGHS IN SRN KY...WILL INCREASE
MAX TEMPS FOR MOST AREAS...INTO THE LOWER 70S NEAR THE KY/TN LINE.
SCT-BKN LOW CLOUDS WILL LIKELY PERSIST...BUT PROBABLY NOT ENOUGH TO
COUNTER MAGNITUDE OF WARM ADVECTION. CS

.SHORT TERM (TODAY-TONIGHT)...

PRONOUNCED UPPER WAVE APPROACHING THE CWA EARLY THIS MONDAY MORNING.
SYSTEM IS PROGRESSING SLOWER THAN MODEL DATA INDICATED 24 HOURS AGO.
CLUSTERS OF TSRA HAVE FINALLY DEVELOPED OVER THE VICINITY AS OF 07
UTC. THIS ACTIVITY IN ASSOC WITH THE NOSE OF STRENGTHENING
LLJ...WHICH IS FCST TO TRANSLATE EWD ACROSS THE LMK CWA BETWEEN NOW
AND 12 UTC. SO WE EXPECT THE THREAT FOR TSRA TO ALSO CONTINUE
EASTWARD DURING THE PRE-DAWN HOURS. ORGANIZED CONVECTION A GOOD
POSSIBILITY GIVEN THE ENVIRONMENTAL SHEAR...THINKING THE MAIN THREAT
WOULD BE ELEVATED HAILERS THROUGH 12 UTC. ALSO...AS EVIDENCED
EARLIER ON PAH RADAR...STORMS WILL HAVE A TENDENCY TO BACKBUILD TO
THE SW GIVEN THE WIND FIELDS...SO SOME SPOTS OF HEAVY RAIN ARE
POSSIBLE. WELCOME TO JANUARY

BULK OF THIS PCPN SHOULD MOVE N/E OF THE LMK CWA AFTER 12-15 UTC OR
SO THIS MORNING AS MID-LEVEL DRY SLOT OVERSPREADS THE CWA. BY 18-21
UTC...SFC LOW FCST TO MOVE INTO IL/IN BORDER REGION...WITH TROF AXIS
STRETCHING DOWN INTO MIDDLE TN. ALONG THIS AXIS...MODEST SFC BASED
INSTABILITY EXPECTED TO FORM...THEREFORE WE THINK ANOTHER ROUND OF
TSRA SHOULD COMMENCE. WITH DRY SLOT ALOFT...THIS COULD PROMOTE COLD
POOL GENERATION WITH DAMAGING WIND POTENTIAL ALONG WITH LARGE HAIL.
ISLTD TORNADO POSSIBLE ACROSS PORTIONS OF THE SE CWA...WHERE 1KM
HELICITIES FCST TO BE RATHER HIGH THIS AFTN.

THREAT FOR CONVECTION SHOULD VACATE THE CWA SOMETIME BETWEEN 00 AND
03 UTC THIS EVENING...THOUGH IT COULD EXIT QUICKER AS MODELS
SOMETIMES UNDERESTIMATE ORGANIZED STORM VELOCITIES. BOTH GFS/NAM MOS
INDICATE FAIRLY HIGH POPS CONTINUING AFTER 00 UTC. I BELIEVE THIS IS
CENTERED AROUND A SECONDARY TROF/FRONT DROPPING DOWN INTO THE CWA
TONIGHT AS INDICATED BY THE NAM. WILL CONTINUE ONGOING FCST OF
SHOWERS LIKELY TONIGHT.

NAM BUFKIT SHOWING POTENTIAL FOR LOW STRATUS BY 12 UTC TUESDAY.
REGARDING TEMPERATURES...NEAR RECORD VALUES LIKELY TODAY ASSUMING WE
GET A BREAK IN THE PRECIPITATION. SOUTHERLIES COULD ALSO GET A
LITTLE GUSTY IN THE WARM SECTOR TODAY. CS

.LONG TERM (TUESDAY-SUNDAY)...

TUESDAY THROUGH WEDNESDAY...

VERTICALLY STACKED UPPER LEVEL AND SURFACE LOW WILL MOVE SOUTHEAST
ACROSS THE SOUTHERN APPALACHIANS TUESDAY. LIGHT RAIN AND DRIZZLE
TUESDAY MORNING SHOULD END DURING THE DAY...HOWEVER...NORTH WINDS
AND REMAINING LOW LEVEL MOISTURE WILL KEEP LOW CLOUDS LOCKED IN MUCH
OF THE DAY. THE AIR BEHIND THIS UPPER LOW IS NOT COLD AT ALL...SO
TEMPERATURES TUESDAY SHOULD STILL RISE ABOVE SEASONAL VALUES...WITH
TEMPERATURES IN THE MID TO UPPER 40S LIKELY. FOR HIGHS
TUESDAY...WENT WITH COOLER ETA OVER THE GFS. FEEL THAT GFS FAILS TO
RESOLVE COOLER AIR AT LOW LEVELS IN THE FACE OF NORTH WINDS.

A RIDGE OF HIGH PRESSURE MOVES OVERHEAD TUESDAY NIGHT AS THE LOWER
OHIO VALLEY WILL BE BETWEEN SYSTEMS. WINDS WILL LESSEN. LOW CLOUDS
AND TEMPERATURES WILL BE A CHALLENGE TUESDAY NIGHT. WITH BOUNDARY
LEVEL WINDS BECOMING LIGHT...MOISTURE AND LOW CLOUDS MAY CONTINUE
THROUGH THE NIGHTTIME HOURS. SOUTH WINDS WILL INCREASE WEDNESDAY
AFTERNOON AHEAD OF A TROUGH THAT WILL EXTEND SOUTHWARD FROM LOW
PRESSURE MOVING TOWARDS THE GREAT LAKES. THIS SYSTEM WILL MOVE
FARTHER NORTH AND WILL HAVE MUCH LESS MOISTURE AVAILABLE THAN
TODAYS SYSTEM. WILL HOLD OFF ON PRECIP CHANCES UNTIL WEDNESDAY
NIGHT...WHEN FRONTAL PASSAGE MAY BRING A FEW LIGHT SHOWERS OR
FLURRIES.

THURSDAY THROUGH SUNDAY.

UPPER AIR PATTERN WILL AMPLIFY SIGNIFICANTLY ACROSS THE CONUS
BEGINNING THURSDAY AS A WESTERN RIDGE BUILDS WHILE A DEEP FULL
LATITUDE TROUGH DEVELOPS ACROSS THE EASTERN STATES. ON THURSDAY...A
STRENGTHING NORTH/SOUTH UPPER JET WILL DEVELOP ACROSS THE CENTRAL
U.S. THIS WILL DIG SOUTH AND BRING NORTHERLY LOW LEVEL FLOW TO THE
LOWER OHIO VALLEY. TEMPERATURES WILL STEADILY FALL TO NEAR SEASONAL
NORMALS BY FRIDAY AND SATURDAY. WITH SUCH A BROAD CYCLONIC
FLOW...CLOUDINESS WILL BE PERSISTENT AND WILL EXPECT MOSTLY CLOUDY
SKIES INTO THE EARLY PART OF THE WEEKEND.   JSD

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jan 2, 6:40 AM EST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 AM EST MON JAN 2 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
640 AM EST MON JAN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A VIGOROUS LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL BOUNDARIES
WILL PUSH INTO THE REGION TODAY. GUSTY SOUTHERLY WINDS WILL CONTINUE
TO PUMP UNSEASONABLY WARM AND MOIST AIR INTO THE AREA.

THERE IS A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS THROUGH THE
MORNING HOURS...THOUGH MOST AREAS WILL BE DRY. HOWEVER THE
ATMOSPHERE WILL CONTINUE TO WARM AND DESTABILIZE...WITH NEAR RECORD
HIGH TEMPERATURES FORECAST TODAY.

THEN AS THE SURFACE LOW MOVES CLOSER AND A FRONT SWINGS THROUGH
DURING THE AFTERNOON HOURS...NUMEROUS THUNDERSTORMS ARE EXPECTED TO
AFFECT THE OUTLOOK AREA. THESE STORMS COULD TURN SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...THOUGH AN
ISOLATED TORNADO IS POSSIBLE. AT THIS TIME...THE STORMS WOULD BE
MOST NUMEROUS ALONG THE I-65 CORRIDOR BETWEEN ROUGHLY NOON AND 3 PM
EST...AND APPROACHING THE I-75 CORRIDOR BETWEEN 3 PM AND 6 PM EST.
THE THREAT FOR SEVERE WEATHER IS EXPECTED TO DIMINISH AFTER SUNSET
FOR MOST LOCATIONS IN THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY. SPOTTERS AND EMERGENCY
MANAGERS SHOULD PERIODICALLY CHECK THE FORECAST FOR UPDATED DETAILS.
VISIT OUR WEBSITE AT WEATHER.GOV/LOUISVILLE OR LISTEN TO NOAA
WEATHER RADIO FOR INFORMATION. USE OUR E-SPOTTER SYSTEM ON OUR
WEBSITE TO SUBMIT REPORTS OF SEVERE WEATHER.

CS

In the hours before

Local storm report, Jan 2, 2:49 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             3 NW MUNFORDVILLE       37.31N 85.94W
01/02/2006  0.50 INCH        HART               KY   TRAINED SPOTTER

&&

SZAPPANOS
Local storm report, Jan 2, 2:51 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             2 S CORYDON             38.18N 86.13W
01/02/2006  0.75 INCH        HARRISON           IN   EMERGENCY MNGR

&&

SZAPPANOS
Local storm report, Jan 2, 2:59 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
259 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             ELIZABETH               38.13N 85.97W
01/02/2006  1.75 INCH        HARRISON           IN   EMERGENCY MNGR

&&

SZAPPANOS
Local storm report, Jan 2, 3:01 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TORNADO          ELIZABETHTOWN           37.70N 85.87W
01/02/2006                   HARDIN             KY   LAW ENFORCEMENT

            POSSIBLE TORNADO ON GROUND NEAR US31W. STRUCTURAL DAMAGE
            NEAR THOMAS AND ST JOHN ROADS.

&&

SZAPPANOS
Local storm report, Jan 2, 3:08 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             SALEM                   38.60N 86.10W
01/02/2006  1.50 INCH        WASHINGTON         IN   TRAINED SPOTTER

0302 PM     TORNADO          ELIZABETHTOWN           37.70N 85.87W
01/02/2006                   HARDIN             KY   AMATEUR RADIO

            TORNADO TOUCHDOWN NEAR KROGER. STRUCTURAL DAMAGE AT
            BLUEGRASS MIDDLE SCHOOOL.

&&

WAIDLEY
Local storm report, Jan 2, 3:20 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             FLOYDS KNOBS            38.32N 85.87W
01/02/2006  0.25 INCH        FLOYD              IN   LAW ENFORCEMENT

&&

WAIDLEY

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 1:11 PM ESTSevere Thunderstorm WarningLMKGrayson34 min
Jan 2, 1:44 PM ESTSevere Thunderstorm WarningLMKGrayson31 min
Jan 2, 2:02 PM ESTSevere Thunderstorm WarningLMKEdmonson, Hart43 min
Jan 2, 2:08 PM ESTSevere Thunderstorm WarningLMKMeade37 min
Jan 2, 2:11 PM ESTSevere Thunderstorm WarningLMKBreckinridge34 min
Jan 2, 2:12 PM ESTSevere Thunderstorm WarningLMKMetcalfe, Monroe48 min
Jan 2, 2:16 PM ESTSevere Thunderstorm WarningLMKHardin44 min
Jan 2, 2:46 PM ESTSevere Thunderstorm WarningLMKMeade29 min
Jan 2, 2:48 PM ESTSevere Thunderstorm WarningLMKLarue42 min
Jan 2, 2:54 PM ESTTornado WarningLMKHardin36 min
Jan 2, 2:56 PM ESTTornado WarningLMKLarue34 min
Jan 2, 3:04 PM ESTSevere Thunderstorm WarningLMKAdair41 min
Jan 2, 3:10 PM ESTTornado WarningLMKBullitt35 min
Jan 2, 3:12 PM ESTSevere Thunderstorm WarningLMKJefferson48 min
Jan 2, 3:18 PM ESTTornado WarningLMKAdair27 min
Jan 2, 3:25 PM ESTTornado WarningLMKNelson35 min
Jan 2, 3:32 PM ESTSevere Thunderstorm WarningLMKGreen, Taylor43 min
Jan 2, 3:34 PM ESTSevere Thunderstorm WarningLMKOldham35 min
Jan 2, 3:39 PM ESTSevere Thunderstorm WarningLMKMarion, Washington51 min
Jan 2, 3:39 PM ESTSevere Thunderstorm WarningLMKSpencer51 min
Jan 2, 3:48 PM ESTTornado WarningLMKAdair, Casey57 min
Jan 2, 3:53 PM ESTSevere Thunderstorm WarningLMKShelby37 min
Jan 2, 3:55 PM ESTSevere Thunderstorm WarningLMKHenry, Trimble35 min
Jan 2, 4:17 PM ESTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell43 min
Jan 2, 4:21 PM ESTSevere Thunderstorm WarningLMKAnderson24 min
Jan 2, 4:23 PM ESTSevere Thunderstorm WarningLMKMercer25 min
Jan 2, 4:25 PM ESTSevere Thunderstorm WarningLMKLincoln50 min
Jan 2, 4:31 PM ESTSevere Thunderstorm WarningLMKJessamine, Woodford36 min
Jan 2, 4:36 PM ESTTornado WarningLMKLincoln29 min
Jan 2, 4:48 PM ESTSevere Thunderstorm WarningLMKFayette34 min
Jan 2, 4:51 PM ESTSevere Thunderstorm WarningLMKGarrard39 min
Jan 2, 5:08 PM ESTSevere Thunderstorm WarningLMKMadison37 min

Nearby

Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.